Alert archive / New York / Special Marine Warnings in 2006

Special Marine Warning 53, NWS Buffalo, NY

July 31, 2006

NWS Buffalo, NY issued this special marine warning at Jul 31, 2006, 10:39 PM EDT. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 2006, 10:39 PM EDT (02:39 UTC)
Expired
Aug 1, 2006, 12:15 AM EDT
In force
96 min
Issued by
NWS Buffalo, NY
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 31, 3:04 PM EDT, 7 hours 35 minutes earlier.

Area forecast discussion, Jul 31, 3:04 PM EDT, 7 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
304 PM EDT MON JUL 31 2006

.SYNOPSIS...
LARGE RIDGE OVER CENTRAL US CONTINUING TO MOVE EASTWARD THIS
AFTERNOON WITH SEVERAL DISTURBANCES CROSSING OVER ITS APEX OVER
THE NORTHERN GREAT LAKES. UPPER LEVEL TROUGH OVER THE WESTERN US
WILL COOL THINGS OFF LATER IN THE WEEK.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
TONIGHT...OVER NORTH CENTRAL NY...ROUGHLY EAST OF KROC...WILL
HAVE TO WATCH FOR MCS DEVELOPMENT AS SYSTEMS OVER THE NORTHERN
GREAT LAKES GET REENGERGIZED LATER THIS AFTERNOON AND EVENING.
BIGGEST CONCERN WOULD BE OVERNIGHT AS LOW LEVEL JET INCREASES TO
OVER 35KTS. THE REMAINDER OF THE AREA SHOULD REMAIN DRY AS
CONVECTIVE INHIBITION INCREASES AND CAPES CAPE VALUES DECREASE
QUICKLY AFTER SUNSET.

TUESDAY...THE HEAT IS ON 850MB TEMPS RISE TO 22 OR 23C WITH A
MODERATE LOW LEVEL JET CONTINUING AT 20 TO 30KTS CONTINUING TO
ADVECT MORE AND MORE MOISTURE LADEN AIR INTO WESTERN NY. DEWPOINT
ACROSS MUCH OF THE OH VALLEY...SOUTHERN ONTARIO AND LOWER MI
ALREADY IN THE MID 70S. WITH THE RIDGE FIRMLY PLANTED
OVERHEAD...THE COMBINATION OF THE HOT AIRMASS AND EXCESSIVE
MOISTURE WILL YIELD VERY HEAT INDEX VALUES OVER 100. WILL ISSUE A
HEAT WARNING FOR THE GENESEE VALLEY AND PORTIONS OF THE FINGER
LAKES REGION...WITH ADVISORIES ELSEWHERE...AND CONTINUE THIS
THROUGH WEDNESDAY. SELECT LOCATIONS COULD TOP 100F...SUCH AS KROC
AND KDSV. THERE WILL BE SOME RELIEF WITH A SOUTHWEST
BREEZE...PARTICULARLY IMMEDIATELY DOWNWIND OF THE LAKES...BUT THE
HIGHLIGHTS ARE INDEED WARRANTED. EXPECT SOME MAX HIGHS AND MAX
MINS TO FALL BETWEEN TONIGHT THROUGH WEDNESDAY. AS FOR
PRECIPITATION...WILL KEEP PRECIPITATION OUT FOR ALL AREAS EXCEPT
FOR POSSIBLE CONVECTION EAST OF LAKE ONTARIO. ONE MORE NOTE...WILL
ALSO ADD HAZE INTO THE GRIDDED DATASETS THROUGH WEDNESDAY.

ON WEDNESDAY THE HEAT CONTINUES WITH ONLY SLIGHTLY COOLER
TEMPERATURES EXPECTED. WITH THE COLD FRONT SLOWLY
APPROACHING...WILL CONTINUE THE THREAT OF SHOWERS AND
THUNDERSTORMS...PRIMARILY IN THE AFTERNOON.

FOR THURSDAY...THE COLD FRONT IS DEPICTED TO BE THROUGH WESTERN NY
ACCORDING TO THE GFS...AND STILL HUNG UP IN ONTARIO. WITH SEVERAL
WAVES RIDING ALONG THIS BOUNDARY...THE TIMING WILL BE HARD TO
PINPOINT...BUT WITH SUCH UNUSUALLY HIGH DEWPOINTS PRECEDING THE
FRONT...EXPECT SHOWERS TO ACCOMPANY IT WHEN IT FINALLY DOES GET
THROUGH. CHANCE PROBABILITIES INDICATE THE LOW CONFIDENCE IN THE
TIMING.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...

FOLLOWED HPC GUIDANCE ALONG WITH 06Z GFS WHICH BUILDS HIGH PRESSURE
IN FOR THE WEEKEND FOLLOWING FROPA ON THURSDAY. WILL GO WITH A DRY
FORECAST FRI-SUN WITH 850 TEMPS OF 14-15C SUPPORTING L80S...WARMING
A BIT BY SUNDAY. UPPER RIDGE NEVER REALLY FLATTENS TOO MUCH
THOUGH...SO WILL HAVE TO KEEP AN EYE ON OLD FRONTAL BOUNDARY WHICH
WILL BE LURKING NOT TOO FAR TO OUR SOUTH. SOME HINT AT A BIT OF
MOISTURE RETURN FOR SATURDAY BUT WILL HOLD TO SLGT CHC POPS FOR NOW.
NEXT FRONT CROSSES MONDAY SO WILL ADD CHC POPS THEN.

&&

.AVIATION...

LOOK FOR GENERALLY VFR CONDITIONS TO PREVAIL THROUGH THE TAF
PERIOD...ALTHOUGH SCATTERED TO BROKEN CIGS OF 2500 FT WILL
OCCASIONALLY LOWER CONDITIONS INTO THE MVFR RANGE. IN
ADDITION...SOME HAZE OVERNIGHT WILL DROP VSBYS TO 3 TO 6 MILES. A
COMPLEX OF THUNDERSTORMS MAY AFFECT THE KART SITE LATE TONIGHT AS IT
DROPS SOUTHEAST...ALTHOUGH ITS MAIN FOCUS SHOULD BE FURTHER EAST.

&&

.MARINE...

MODERATE WESTERLY WINDS WILL DIMINISH A BIT THIS EVENING AS THEY
BACK MORE SOUTHWEST...THEN FRESHEN UP AGAIN TUESDAY AFTERNOON AS
THEY VEER MORE WESTERLY AGAIN. WINDS WILL BE STRONGEST ALONG THE
NEARSHORES DURING THE AFTERNOON HOURS BUT OVERNIGHT ON THE OPEN
LAKES. WAVES WILL GENERALLY RUN 2 FEET OR LESS...BUT A BIT HIGHER ON
THE EASTERN LAKE ERIE NEARSHORES.

&&

.CLIMATE...

SOME IMPRESSIVE HEAT IN STORE ON TUES-WED AS MASSIVE UPPER RIDGE
BUILDS EAST FROM MIDWEST. STRONG SW WINDS WILL KEEP IMMED BUF/ART
AREAS A BIT MORE BEARABLE...BUT ROCHESTER WILL THREATEN A NUMBER OF
RECORDS. DAILY RECORDS OF 96 ON BOTH TUES (1933) AND WED (1988) ARE
IN JEOPARDY...AND THE CENTURY MARK NOT OUT OF THE QUESTION. THE LAST
TIME ROC HAS SEEN 100 WAS BACK ON JUN 21 1953. ROC ALSO ON TARGET
FOR THEIR WARMEST JULY IN 51 YRS AND WETTEST IN 59 YRS.

BUFS TUES/WED RECORDS OF 95(1944) AND 96(1988) WILL BE DIFFICULT TO
MATCH DUE TO SW OFF LAKE FLOW. BUT SOME OVERNIGHT MIN RECORDS ARE
LIKELY.

AND...BOTH CITIES HAVE HAD MINS OF 70 OR HIGHER FOR SEVEN CONSEC
NIGHTS NOW. RECORDS ARE NINE AND THIS WILL AT LEAST BE MATCHED BY
WED NT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...EXCESSIVE HEAT WARNING FOR NYZ003>005-013-014 FROM NOON
     TUESDAY TO 8 PM WEDNESDAY.
     HEAT ADVISORY FOR NYZ001-002-006>008-010>012-019>021-085 FROM
     NOON TUESDAY TO 8 PM WEDNESDAY.
MARINE...NONE.

&&

SYNOPSIS...ZAFF
SHORT TERM...ZAFF
LONG TERM...SFM
AVIATION...SFM
MARINE...SFM
CLIMATE...SFM
Hazardous weather outlook, Jul 31, 4:25 AM EDT, 18 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
425 AM EDT MON JUL 31 2006

NYZ001>004-010>014-019>021-085-010830-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
425 AM EDT MON JUL 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TEMPERATURES ARE EXPECTED TO PEAK WELL INTO THE 90S ON TUESDAY
AFTERNOON...ALONG WITH UNCOMFORTABLE DEW POINTS IN THE LOWER TO
MID 70S. AS SUCH READINGS WOULD RESULT IN HEAT INDICES AS HIGH AS
105 DEGREES OR ABOVE...AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT
FOR TUESDAY AFTERNOON AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ005>008-010830-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
425 AM EDT MON JUL 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS
AFTERNOON AND TONIGHT...WITH THE PRIMARY THREAT BEING DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TEMPERATURES ARE EXPECTED TO PEAK WELL INTO THE 90S ON TUESDAY
AFTERNOON...ALONG WITH UNCOMFORTABLE DEW POINTS IN THE LOWER TO
MID 70S. AS SUCH READINGS WOULD RESULT IN HEAT INDICES AS HIGH AS
105 DEGREES OR ABOVE...AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT
FOR TUESDAY AFTERNOON AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-010830-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
425 AM EDT MON JUL 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

JJR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 12:04 AM EDTSpecial Marine WarningBUF41 min
Aug 1, 12:46 AM EDTSpecial Marine WarningBUF29 min
Aug 1, 5:39 PM EDTAir Stagnation AdvisoryBUFAllegany, Cattaraugus, Chautauqua, Erie, Genesee, Niagara and 2 more31 hr

Nearby

Special Marine Warnings in New York, 2006Every special marine warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.